Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 231, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Nov 10, 2012, 8:38 PM CST for 4 counties in Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2012, 8:38 PM CST (02:38 UTC)
- Expired
- Nov 10, 2012, 9:04 PM CST
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gage County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 8:50 PM CST | TSTM WND GST 60 | 3 E Cortland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:36 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
612 WUUS53 KOAX 110238 SVROAX NEC067-097-109-131-110315- /O.NEW.KOAX.SV.W.0231.121111T0238Z-121111T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 838 PM CST SAT NOV 10 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GAGE COUNTY IN SOUTHEAST NEBRASKA... NORTHWESTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA... SOUTHEASTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA... SOUTHWESTERN OTOE COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 915 PM CST * AT 833 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DE WITT TO BLUE SPRINGS...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF LINCOLN TO 6 MILES SOUTHEAST OF BEATRICE...AND MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... BEATRICE...BENNET...FIRTH...STERLING...ADAMS...CORTLAND... PANAMA...DOUGLAS...PICKRELL...FILLEY AND CRAB ORCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4043 9689 4071 9648 4040 9621 4018 9669 TIME...MOT...LOC 0233Z 230DEG 51KT 4043 9689 4018 9670 WIND...HAIL 60MPH <.75IN $$ BOUSTEAD
3 follow-up statements
441 WWUS53 KOAX 110241 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 841 PM CST SAT NOV 10 2012 NEC067-097-109-131-110315- /O.CON.KOAX.SV.W.0231.000000T0000Z-121111T0315Z/ GAGE NE-OTOE NE-LANCASTER NE-JOHNSON NE- 841 PM CST SAT NOV 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR NORTHEASTERN GAGE...SOUTHWESTERN OTOE...SOUTHEASTERN LANCASTER AND NORTHWESTERN JOHNSON COUNTIES... AT 838 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLATONIA TO 6 MILES SOUTHEAST OF BEATRICE...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF LINCOLN TO 26 MILES NORTH OF MARYSVILLE...MOVING NORTHEAST AT 60 MPH. AT 838 PM CST...THE BEATRICE AIRPORT REPORTED A WIND GUST TO 56 MPH. LOCATIONS IMPACTED INCLUDE... BEATRICE...BENNET...FIRTH...STERLING...ADAMS...CORTLAND...PANAMA... DOUGLAS...PICKRELL...FILLEY AND CRAB ORCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4043 9689 4071 9648 4040 9621 4018 9669 TIME...MOT...LOC 0238Z 229DEG 50KT 4048 9682 4023 9663 WIND...HAIL 60MPH <.75IN $$ BOUSTEAD
274 WWUS53 KOAX 110249 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 849 PM CST SAT NOV 10 2012 NEC067-097-109-131-110315- /O.CON.KOAX.SV.W.0231.000000T0000Z-121111T0315Z/ GAGE NE-OTOE NE-LANCASTER NE-JOHNSON NE- 849 PM CST SAT NOV 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR NORTHEASTERN GAGE...SOUTHWESTERN OTOE...SOUTHEASTERN LANCASTER AND NORTHWESTERN JOHNSON COUNTIES... AT 848 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HICKMAN TO 9 MILES SOUTH OF ADAMS...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF LINCOLN TO 13 MILES EAST OF BEATRICE...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... BENNET...FIRTH...STERLING...ADAMS...CORTLAND...PANAMA...DOUGLAS... FILLEY AND CRAB ORCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4051 9677 4071 9648 4040 9621 4023 9658 TIME...MOT...LOC 0248Z 229DEG 50KT 4056 9668 4031 9650 WIND...HAIL 60MPH <.75IN $$ BOUSTEAD
138 WWUS53 KOAX 110304 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 904 PM CST SAT NOV 10 2012 NEC131-109-097-067-110313- /O.CAN.KOAX.SV.W.0231.000000T0000Z-121111T0315Z/ GAGE NE-OTOE NE-LANCASTER NE-JOHNSON NE- 904 PM CST SAT NOV 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GAGE... SOUTHWESTERN OTOE...SOUTHEASTERN LANCASTER AND NORTHWESTERN JOHNSON COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE... AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 4051 9677 4071 9648 4040 9621 4023 9658 TIME...MOT...LOC 0303Z 230DEG 51KT 4056 9668 4031 9650 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 6:00 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 10, 6:00 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 600 PM CST SAT NOV 10 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY DISTINCT FRONT IS IN PLACE ACROSS THE AREA TODAY...WITH WARM SECTOR OVERTAKING THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL LOW CENTERED IN SOUTHEAST BC/NORTHERN ID/NORTHWEST MT. 500MB HEIGHT FALLS UP TO 110M EXTENDED TO THE EAST OF THE LOW...WITH STEEPEST FALLS ACROSS THE ROCKIES. STRONGEST UPPER-LEVEL JET OF AROUND 135-145KT HAD ROUNDED THE BASE OF THE TROUGH AND WAS FOCUSED ACROSS NM/AZ/SOUTHERN CO...THOUGH 100KT JET STREAK STILL WAS IN PLACE BEHIND IT AND WAS AIDING IT DIGGING THROUGH THE DAY. STEEPEST 700-500MB TEMPERATURE DIFFERENCE WAS CENTERED FROM NEB/KS INTO SOUTHERN MO/NORTHERN AR. 850MB LOW AT 12Z WAS CENTERED IN NORTHEAST CO...WITH WARM FRONT EXTENDING FROM THERE THROUGH WESTERN NEB/EASTERN SD/CENTRAL MN AND INTO NORTHERN MI. WARM SECTOR WAS NOT ESPECIALLY MOIST...WITH 8C+ DEWPOINTS CONFINED TO A NARROW CORRIDOR FROM WESTERN TX THROUGH OK INTO MO/EASTERN IA/WESTERN IL/SOUTHEAST MN. SURFACE LOW AT 21Z WAS CENTERED IN NORTHWEST KS/SOUTHWEST NEB...WITH SHARP WARM FRONT EXTENDING FROM THERE THROUGH KBVN TO KSUX...AND WITH A CU FIELD DEVELOPING ALONG THE FRONT. MUCH COLDER AIR WAS IN PLACE BENEATH STRATUS FROM NORTH CENTRAL TO SOUTHWEST NEB AND NORTHWESTWARD...WITH SNOW REPORTED IN WESTERN NEB/WESTERN SD.. MAIN FORECAST CONCERNS CONTINUE TO BE CONVECTIVE POTENTIAL THIS LATE AFTERNOON/EVENING...AND ABRUPT TRANSITION TO COLDER WEATHER AND SOME MIXED PRECIP TONIGHT. SHRA ASSOCIATED WITH ACCAS IN SOUTHEAST NEB SHOULD CONTINUE TO MOVE OUT OF THE AREA THIS AFTERNOON...WHILE SHRA/TSRA INCREASE IN COVERAGE ALONG THE WARM FRONT. OVERALL...STILL BELIEVE ACTIVITY WILL EVOLVE QUICKLY INTO A LINE OF STORMS ALONG THE FRONT. THE FASTER THIS HAPPENS...THE LESS LIKELY SEVERE WEATHER WOULD BE WITH THAT ACTIVITY. ANY ACTIVITY THAT CAN INITIATE AND MAINTAIN ITSELF AHEAD OF THE FRONT HAS A BETTER CHANCE TO PRODUCE SEVERE WEATHER...BUT THIS IS STILL NO SLAM DUNK. MOISTURE...THOUGH NOT BAD FOR NOVEMBER...IS STILL NOT GREAT...WITH 20F TEMP/DEWPOINT DEPRESSIONS...AND WINDS ARE LARGELY VEERED IN THE WARM SECTOR AHEAD OF THE FRONT /WITH A FEW NOTABLE EXCEPTIONS IN CENTRAL NEB...SUCH AS KAUH AND KOLU/. MAIN THREAT WOULD BE HAIL...WITH A SECONDARY THREAT OF WIND. COLD FRONT WILL SWEEP THROUGH THE CWA TONIGHT...BRINGING PRECIPITATION AND A MUCH COLDER AIRMASS. BELIEVE PRECIPITATION WILL BE IN A NARROW BAND TIED TO THE FRONT...AS STABILITY INCREASES RAPIDLY BEHIND THE FRONT. COLD AIR WILL COME IN RAPIDLY ENOUGH TO ALLOW THE POTENTIAL FOR THE VERY BACK EDGE OF PRECIP TO BE MIXED WITH SLEET AND SNOW. BELIEVE THREAT FOR FZRA IS LIMITED BY DEPTH OF COLD AIR BENEATH THE WARM NOSE...WHICH IS ONLY A DEGREE OR TWO ABOVE FREEZING. SINCE PRECIP WILL BE WINDING DOWN AS IT CHANGES OVER...THINK LITTLE OR NO ACCUMULATION IS LIKELY IN MOST PLACES. POSSIBLE EXCEPTION WOULD BE IN NORTHEAST NEBRASKA...WHICH COULD SEE AROUND A HALF INCH OF SLEET AND SNOW TONIGHT. TEMPS WILL RISE ONLY A LITTLE ON SUNDAY...WITH STRONG COLD AIR ADVECTION COUNTERED BY SKIES BECOMING SUNNY. ON SUNDAY NIGHT...CLEAR SKIES AND WEAKENING WINDS...ALONG WITH COLD AIRMASS...WILL ALLOW TEMPS FALL WELL INTO THE TEENS TO LOWER 20S ACROSS THE AREA. SLOW RECOVERY WILL BEGIN ON MONDAY AND CONTINUE INTO TUESDAY...AS WESTERLY WINDS ON MONDAY BECOME SOUTHWESTERLY ON TUESDAY...ALLOWING SOME WARM AIR ADVECTION. AIRMASS WILL REMAIN DRY THROUGH TUESDAY. MAYES .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY QUIET WEATHER CONTINUES EARLY IN THE PERIOD AS ZONAL FLOW ALOFT ALLOWS SOUTHERLY FLOW TO CONTINUE WITH MILD TEMPERATURES. A WEAK FRONT MOVES INTO THE AREA ON THURSDAY...BUT MOISTURE REMAINS MARGINAL AND THUS WILL KEEP POPS OUT...BUT JUST HIT THE CLOUDS A LITTLE HARDER. MAIN FORECAST PROBLEM WILL BE TIMING OF THE NEXT TROUGH LATE IN THE WEEK OR EARLY IN THE WEEKEND AS MODELS CONTINUE TO HAVE TROUBLE RESOLVING THE SPEED AND STRENGTH OF THE SYSTEM. MODELS HAVE NOW BACKED OFF JUST A LITTLE BIT ON THE TIMING...HOLDING OFF PRECIPITATION CHANCES UNTIL FRIDAY NIGHT...AND MORESO ON SATURDAY. STILL LOOKS WARM ENOUGH FOR AN ALL RAIN MENTION AT THIS TIME...BUT NO THUNDER AS INSTABILITY JUST ISN/T THERE RIGHT NOW. DEWALD && .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK. ONGOING CONVECTION/THUNDERSTORMS WILL BE THE MAIN AVIATION ISSUE THROUGH TONIGHT. PRECIPITATION IS ALREADY OCCURRING AT KOFK AND CEILINGS HAVE FALLEN TO MVFR. EXPECT SIMILAR CONDITIONS AT KOMA AND KLNK IN THE NEXT THREE HOURS ALONG WITH THE MAIN WIND SHIFT. DECIDED TO KEEP CEILINGS WITHIN MVFR RANGE BUT LOWERED KLNK AND KOMA TO 1000 FEET. CAN/T RULE OUT HIGH IFR CONDITIONS BUT CONFIDENCE WAS TOO LOW TO INCLUDE IN THE FORECAST. EXPECT MVFR CONDITIONS TO BREAK EARLY TOMORROW MORNING...AROUND 12Z-15Z...THOUGH WINDS WILL REMAIN STRONG OUT OF THE NORTHWEST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Nov 10, 4:01 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 401 PM CST SAT NOV 10 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 401 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL THE MAIN THREAT AND DAMAGING WINDS A SECONDARY THREAT. STORMS WILL MOVE RAPIDLY TOWARD THE NORTHEAST THIS EVENING...FORMING INTO A LINE THAT WILL MOVE ACROSS THE AREA AND DIMINISH IN STRENGTH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF DAMAGING WINDS OR HAIL OF ANY SIZE ARE APPRECIATED. REPORTS OF ACCUMULATING SNOW OR SLEET TONIGHT ALSO WOULD BE APPRECIATED. MAYES
In the hours before
Local storm report, Nov 10, 7:37 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
737 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL HOWELLS 41.72N 97.00W
11/10/2012 M0.50 INCH COLFAX NE TRAINED SPOTTER
&&
PEARSONLocal storm report, Nov 10, 7:50 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST MONROE 41.47N 97.60W
11/10/2012 E60 MPH PLATTE NE FIRE DEPT/RESCUE
ALSO UP TO DIME SIZE HAIL.
&&
BMAYESSpecial weather statement, Nov 10, 7:53 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CST SAT NOV 10 2012
NEZ015-033-034-044-045-110245-
DODGE NE-THURSTON NE-BURT NE-WASHINGTON NE-CUMING NE-
753 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...THURSTON...BURT...
WASHINGTON AND EASTERN CUMING COUNTIES UNTIL 845 PM CST...
AT 751 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM PENDER TO UEHLING TO NORTH BEND...OR ALONG A LINE EXTENDING
FROM 27 MILES SOUTHWEST OF SIOUX CITY TO 66 MILES SOUTHWEST OF IDA
GROVE TO 33 MILES EAST OF COLUMBUS...AND MOVING EAST AT 60 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...TEKAMAH...ARLINGTON...SCRIBNER...LYONS...MACY...
WALTHILL...FORT CALHOUN...HOOPER...DECATUR...BANCROFT...NICKERSON...
INGLEWOOD...KENNARD...UEHLING...CRAIG...OAKLAND...HERMAN AND
ROSALIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EAST CENTRAL
NEBRASKA.
LAT...LON 4217 9635 4211 9626 4203 9622 4201 9625
4197 9613 4190 9616 4180 9606 4161 9612
4154 9609 4151 9604 4155 9601 4148 9602
4146 9595 4139 9598 4139 9650 4143 9656
4145 9679 4180 9661 4220 9669 4225 9633
TIME...MOT...LOC 0151Z 265DEG 52KT 4214 9661 4181 9654 4147 9672
BOUSTEADLocal storm report, Nov 10, 8:18 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST DECATUR 42.01N 96.25W
11/10/2012 E60 MPH BURT NE FIRE DEPT/RESCUE
ALSO PEA TO MARBLE SIZE HAIL.
&&
BMAYESSpecial weather statement, Nov 10, 8:18 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CST SAT NOV 10 2012
IAZ043-055-056-110300-
MONONA IA-SHELBY IA-HARRISON IA-
818 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHWESTERN SHELBY
AND NORTHERN HARRISON COUNTIES UNTIL 900 PM CST...
AT 814 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM SLOAN TO ONAWA TO TEKAMAH...OR ALONG A LINE EXTENDING FROM 22
MILES SOUTHEAST OF SIOUX CITY TO 64 MILES SOUTHWEST OF STORM LAKE
TO 35 MILES NORTHWEST OF OMAHA...AND MOVING EAST AT 60 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...EARLING...MONDAMIN...UTE...DEFIANCE...PISGAH...
MOORHEAD...WOODBINE...MAPLETON...DUNLAP...BLENCOE...LITTLE SIOUX...
SOLDIER...CASTANA...TURIN AND RODNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4178 9530 4168 9613 4171 9607 4174 9610
4180 9606 4182 9611 4185 9611 4190 9616
4192 9614 4197 9613 4198 9617 4221 9627
4221 9567 4187 9567 4186 9525
TIME...MOT...LOC 0214Z 256DEG 52KT 4220 9622 4200 9613 4173 9629
BOUSTEADSpecial weather statement, Nov 10, 8:35 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
835 PM CST SAT NOV 10 2012
NEZ066-089-090-092-110315-
JOHNSON NE-GAGE NE-LANCASTER NE-PAWNEE NE-
835 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...GAGE...SOUTHEASTERN
LANCASTER AND NORTHWESTERN PAWNEE COUNTIES UNTIL 915 PM CST...
AT 833 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM CLATONIA TO WYMORE...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF BEATRICE TO 15 MILES NORTH OF MARYSVILLE...AND MOVING
NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...TECUMSEH...BENNET...FIRTH...STERLING...ADAMS...CORTLAND...
COOK...HALLAM...CLATONIA...PANAMA...PICKRELL...FILLEY...ELK CREEK...
LEWISTON...VIRGINIA AND CRAB ORCHARD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY AFTERNOON FOR SOUTHWESTERN IOWA...NORTHEASTERN KANSAS AND
EAST CENTRAL NEBRASKA.
LAT...LON 4036 9692 4049 9691 4070 9647 4053 9646
4052 9607 4026 9607 4015 9673
TIME...MOT...LOC 0233Z 242DEG 47KT 4043 9687 4006 9667
BOUSTEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:20 PM CST | Special Weather Statement | OAX | Platte | 25 min |
| Nov 10, 6:29 PM CST | Severe Thunderstorm Warning | OAX | Platte | 31 min |
| Nov 10, 6:56 PM CST | Special Weather Statement | OAX | Cuming, Thurston | 34 min |
| Nov 10, 7:10 PM CST | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Nov 10, 7:24 PM CST | Severe Thunderstorm Warning | OAX | Butler, Colfax, Cuming, Dodge, Saunders, Stanton | 36 min |
| Nov 10, 7:53 PM CST | Special Weather Statement | OAX | Burt, Dodge, Thurston, Washington | 52 min |
| Nov 10, 8:35 PM CST | Special Weather Statement | OAX | Gage, Johnson | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.